Alert archive / North Carolina / Tornado Warnings in 2024
Tornado Warning 2, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Jan 9, 2024, 3:34 PM EST for Montgomery County, Stanly County, North Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2024, 3:34 PM EST (20:34 UTC)
- Expired
- Jan 9, 2024, 4:00 PM EST
- In force
- 26 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Montgomery County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 146 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 9, 11:41 AM EST | Tornado Watch | SPC | 6 hr |
| Jan 9, 1:46 PM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 855 m²/s²
- 0-3 km storm-relative helicity
- 1120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
596
WFUS52 KRAH 092034
TORRAH
NCC123-167-092100-
/O.NEW.KRAH.TO.W.0002.240109T2034Z-240109T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
334 PM EST Tue Jan 9 2024
The National Weather Service in Raleigh has issued a
* Tornado Warning for...
Northwestern Montgomery County in central North Carolina...
Eastern Stanly County in central North Carolina...
* Until 400 PM EST.
* At 333 PM EST, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located near
Albemarle, moving northeast at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* These dangerous storms will be near...
Albemarle and Badin Lake around 340 PM EST.
Other locations impacted by this tornadic thunderstorm include
Pinehaven Marina, Steeds, Eldorado, Badin, and Fish Tales Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3551 8011 3551 7977 3547 7976 3522 8016
3521 8027 3530 8028
TIME...MOT...LOC 2033Z 223DEG 56KT 3528 8020
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
262 follow-up statements
938
WWUS52 KRAH 092047
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
347 PM EST Tue Jan 9 2024
NCC123-167-092100-
/O.CON.KRAH.TO.W.0002.000000T0000Z-240109T2100Z/
Montgomery NC-Stanly NC-
347 PM EST Tue Jan 9 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EST FOR
NORTHWESTERN MONTGOMERY AND EAST CENTRAL STANLY COUNTIES...
At 347 PM EST, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located near
Badin Lake, moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Badin Lake around 350 PM EST.
Other locations impacted by this tornadic thunderstorm include
Steeds, Eldorado, Badin, Morrow Mountain State Park, and Lake
Tillery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3551 8007 3551 7977 3547 7976 3532 8004
3531 8007 3533 8012 3540 8014 3546 8010
TIME...MOT...LOC 2047Z 229DEG 45KT 3538 8006
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
26162
WWUS52 KRAH 092059
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
359 PM EST Tue Jan 9 2024
NCC123-167-092108-
/O.EXP.KRAH.TO.W.0002.000000T0000Z-240109T2100Z/
Montgomery NC-Stanly NC-
359 PM EST Tue Jan 9 2024
...THE TORNADO WARNING FOR NORTHWESTERN MONTGOMERY AND EAST CENTRAL
STANLY COUNTIES WILL EXPIRE AT 400 PM EST...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 600 PM EST for central North
Carolina. A Tornado Watch also remains in effect until 900 PM EST for
central North Carolina.
Remember, a Severe Thunderstorm Warning still remains in effect for
UNTIL TIME 430 PM EST.
LAT...LON 3551 8007 3551 7977 3547 7976 3532 8004
3531 8007 3533 8012 3540 8014 3546 8010
TIME...MOT...LOC 2058Z 223DEG 56KT 3549 7994
$$
26What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Jan 9, 1:30 PM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Jan 9, 1:30 PM EST, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 130 PM EST Tue Jan 9 2024 .SYNOPSIS... A powerful storm system will sweep across the region through tonight. High pressure will build over the Southeast states Wednesday through Thursday, then lift to our north early Friday as another storm system approaches Friday and Friday night. && .NEAR TERM /THROUGH TONIGHT/... As of 1115 AM Tuesday... ...Threat continues from a powerful storm system that will bring multiple hazards to central NC today and tonight including a risk of severe weather including tornadoes, heavy rainfall capable of flash flooding, and strong winds... The overall forecast reasoning and sensible weather outcomes remain largely unchanged with just minor updates to the timing of the convection and some other details such as temperatures and dew points. The latest surface analysis and observations show that the wedge front has retreated into the Triad with a wind gust to around 45mph at KGSO as the front moved through and the dewpoint jumped from 40 to 49. Much of the rest of central NC in sandwiched in between the wedge front and a maritime tropical boundary where dewpoints are in the upper 50s and lower 60s. That boundary that marks the edge of an unstable airmass now stretches from the Crystal Coast across the southern Coastal Plain and into northeast NC. This boundary will lift northwest over the next few hours and as it shifts northwest, more general wind gusts in excess of 35 mph can be expected. The more unstable air mass has developed and moved inland a little faster than expected across the southern and eastern Carolinas with the dew point up to 62 at Clinton and 63 at Marion SC. With a bigger lull in the precipitation than expected, the air mass to the southeast of Raleigh is a bit more primed for stronger convection than perhaps previously thought and it is a bit worrisome. The recent HRRR brings a forecast Sig Tor parameter of 2-4 across the southern Sandhills and southern Coastal Plain between 4 and 8pm. Will need to monitor this closely. The previous AFD captures much of the forecast reasoning well and is shown below. From 350 am... Little has changed in regards to the overall synoptic pattern that will evolve today and tonight. Surface obs reveal a 993 mb surface low over SW MO at the moment. This surface low is projected to track into the Great Lakes tonight, deepening to 978 mb. At the same time, a 1028 mb high still resides off to our NE, offshore of the northern Mid-Atlantic. Dewpoints over us are still in the low/mid 30s but as a warm front currently over the deep south migrates north within strengthening warm/moist advection, dewpoints should reach the upper 40s in our southern zones near daybreak. A secondary area of low pressure, currently over northern MS, is forecast to track in far NW SC to far west NC this afternoon before strengthening near the NC/VA border this evening. It is this secondary low that will ultimately allow for rich boundary-layer moisture and theta-e to advect into central NC this afternoon/evening as it brings the warm front through the area and combines with an extremely strong wind shear profile for severe winds and possible embedded tornadoes. On the timing front, morning light/moderate rain will become increasingly moderate/heavy by late morning/afternoon, mainly US-1 westward. Heavier rain will then spread east this afternoon/evening over the Coastal Plain. On the severe front, based on a suite of guidance from the HREF and the NCAR Neural Network product, timing for severe storm potential appears most favored in the 1/2 PM to 8/9 PM period, starting earliest in the southern/western Piedmont between 1-2 PM, the Sandhills/Triangle region between roughly 3-6 PM, and over the Coastal Plain between 5-8 PM. We will be watching an initial band of showers track through late this morning to afternoon. This initial band could bring some isolated tornadoes over the eastern parts of central NC, but stability should limit the overall threat with this first wave. However, the better chance will be in the afternoon/evening when low to even some mid 60s dewpoints advect northward along/east of US-1 and allow for surface destabilization. The threat will exist for a strong line of storms capable of straight-line damaging winds and isolated tornadoes. The same uncertainty we have been discussing the past few days still holds, as to whether we can sufficiently destabilize to realize the shear, but HREF does suggest 500 or more J/kg of CAPE from the Sandhills to the Triangle and Coastal Plain, where it would appear the greatest risk may form with overlapping shear/buoyancy. Highs should manage to top out in the low to upper 60s. Outside of storms, strong gradient flow with the vigorous system will continue to support wind advisory criteria gusts out of the south/southeast between 35 and 45 mph. Even if rain-cooled air and clouds limit mixing potential for these higher gusts to materialize, stronger storms should otherwise mix down the higher winds aloft. Most of the storm activity should race east of central NC by 8-10 PM as the surface cold front moves east, though some lingering spotty showers may push through in the late-evening/overnight owing to the strong mid-level trough still rotating through with very steep lapse rates developing in the low-levels amid strong CAA. While the current wind advisory goes until 10 PM, it may need to be extended as the pattern and forecast soundings support a secondary surge of 35-40 mph gusts late tonight into the early overnight hours with the steep lapse rates and 40-50 kt flow in the 925/850 mb layer. Lows should dip into the upper 30s to low 40s by sunrise Wed. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... As of 120 PM Tuesday... Although today's cold front will be well to the east, a strong pressure gradient will result in wind gusts remaining quite strong during the morning hours, between 25 and 35 mph, with wind then dropping below 30 mph in the afternoon. Cloud cover should briefly increase during the late afternoon and evening as a trough moves through, then skies should clear out overnight and into Thursday. Highs will be in the upper 40s and lower 50s on Wednesday, with highs about 5 degrees warmer on Thursday. Lows Wednesday night will be from the mid 20s to the mid 30s. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... As of 130 PM Tuesday... Early Friday morning a deep trough moving across the Central Plains will shift east over the TN and OH valley by late Friday. At the surface a low pressure system centered over Arkansas will lift quickly to the NE with a warm front first lifting across the area from the south, then a cold front moving across the region from west to east early Saturday morning. There will be an ample amount of moisture and lift across the area with PW values of around 1 inch by the late morning. With average PWs for this time of year around 0.40 inch, expect another possibility of heavy rain and excessive rainfall that could lead to localized flash flooding. For the timing of the rainfall expect the NW Piedmont to see rain fall early Friday before widespread rain fall will occur across the entire CWA and last well into the evening. Latest model data is showing a few hours of instability in the late afternoon and early evening hours for areas along and east of US1. All of central NC is highlighted in SPC's day 4, with the threat of damaging wind gusts and isolated tornadoes. This event is expected to be similar to today event but not as extravagant, as in we will have non-convective wind gusts of 20 to 25mph Friday and Saturday with gusts of 30 to 40 mph. Temperatures will fluctuate with Fridays highs in the low to upper 60s and lows in the upper 30s to low 40s. As the cold front clears the area early Saturday, highs will be in the upper 40s to low 50s then expecting to drop into the mid/upper 20s NW to low 30s SE. Winds over night will continue resulting in apparent temperatures (feels like) in the teens and low 20s. Sunday will also have breezy conditions with westerly winds of 10 to 15 mph and gust of 20 to 25 as high pressure moves rapidly across the Southeast. Temperatures Sunday will be in the 40s during the day and similar to Saturday night low in the mid/upper 20s NW to low 30s SE. Monday another deepening upper level trough east of the Rockies begins to swing across the lower 48 and into the region Monday afternoon and Tuesday. NW flow and down slope winds will typically not produce significant snowfall, so for now this will be just another rain maker. However when the rain moves out Tuesday morning, cold air is expected to rush in behind and if the rain is slower than the cold air a few flurries could be possible in the far northern counties along the NC/VA border. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... As of 1230 PM Tuesday... TAF period: A line of thunderstorms extending across the western Carolinas will move across central and eastern North Carolina in the next several hours. There are already gusty winds up to 40 kt outside of thunderstorms, but think that the greatest wind threat will come from the line of thunderstorms. In addition, low level wind shear is present at all terminals. IFR conditions are also expected at all terminals, with improvement to VFR expected to occur during the evening hours. Have broadly gone with 30-35 kt wind gusts continuing through the night, although models are showing that these gusts may not be consistent - if a low level inversion develops, there could intermittently be low level wind shear instead of surface gusts. Skies should clear by sunrise, although gusts will continue in the 25-30 kt range. Outlook: Dry VFR conditions are expected through the rest of Wednesday into Thursday night. Another storm is likely to bring restrictions and rain Friday and Friday night. Dry VFR conditions are expected again Saturday and Sunday. && .CLIMATE... Record Precipitation: January 9: KGSO: 1.22/1933 KRDU: 2.18/1895 KFAY: 1.47/1912 && .RAH WATCHES/WARNINGS/ADVISORIES... Flood Watch from 9 AM EST this morning through this evening for NCZ007>010-021>026-038>041-073>076-083-084. Wind Advisory from 10 AM this morning to 10 PM EST this evening for NCZ007>011-021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...JJT NEAR TERM...Blaes/Kren SHORT TERM...Green LONG TERM...CA AVIATION...Green CLIMATE...RAH
Hazardous weather outlook, Jan 9, 3:19 PM EST, 15 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 319 PM EST Tue Jan 9 2024 NCZ021-038-039-073-083-102030- Forsyth-Davidson-Randolph-Stanly-Anson- 319 PM EST Tue Jan 9 2024 ...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY... ...TORNADO WATCH 5 IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another storm system may bring heavy rain, strong gusty winds, and possibly strong to severe thunderstorms Friday night into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007>011-022>028-040>043-074>078-084>086-088-089-102030- Person-Granville-Vance-Warren-Halifax-Guilford-Alamance-Orange- Durham-Franklin-Nash-Edgecombe-Chatham-Wake-Johnston-Wilson- Montgomery-Moore-Lee-Harnett-Wayne-Richmond-Scotland-Hoke-Cumberland- Sampson- 319 PM EST Tue Jan 9 2024 ...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY... ...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING... ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EST TONIGHT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another storm system may bring heavy rain, strong gusty winds, and possibly strong to severe thunderstorms Friday night into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jan 9, 3:08 PM EST, 26 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
308 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM Tstm Wnd Dmg 2 E Winston-Salem 36.10N 80.23W
01/09/2024 Forsyth NC Law Enforcement
Trees down. Time estimated from radar.
&&
DLLocal storm report, Jan 9, 3:09 PM EST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
309 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM Tstm Wnd Dmg 2 WNW Winston-Salem 36.11N 80.30W
01/09/2024 Forsyth NC Law Enforcement
Trees down. Time estimated from radar.
&&
DLSpecial weather statement, Jan 9, 3:13 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Raleigh NC
313 PM EST Tue Jan 9 2024
NCZ089-092115-
Sampson NC-
313 PM EST Tue Jan 9 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SAMPSON COUNTY THROUGH
415 PM EST...
At 313 PM EST, Doppler radar was tracking a strong thunderstorm near
Elizabethtown, moving northeast at 60 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clinton, Roseboro, Garland, Newton Grove, Turkey, and Hobbton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 900 PM EST for central North
Carolina.
&&
LAT...LON 3477 7842 3483 7846 3484 7849 3488 7851
3490 7855 3527 7835 3529 7831 3522 7824
3520 7816 3509 7817 3508 7816 3503 7815
3475 7839
TIME...MOT...LOC 2013Z 206DEG 50KT 3466 7856
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
26Local storm report, Jan 9, 3:14 PM EST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
314 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM Flash Flood Denton 35.63N 80.11W
01/09/2024 Davidson NC 911 Call Center
Water rescue at W Newsom Ave and Anderson St
in Denton.
&&
JDLocal storm report, Jan 9, 3:26 PM EST, 8 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
326 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM Flash Flood 1 NNE Lexington 35.83N 80.25W
01/09/2024 Davidson NC 911 Call Center
Numerous reports of roads closed from
flooding throughout Davidson County,
including in Lexington, Thomasville and
Denton.
&&
JDLocal storm report, Jan 9, 3:34 PM EST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
334 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM Tstm Wnd Dmg 5 WSW Falls Lake 35.90N 78.65W
01/09/2024 Wake NC Law Enforcement
powerlines down across road way. road
closed.
&&
CAThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 1:22 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 38 min |
| Jan 9, 1:39 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Stanly | 51 min |
| Jan 9, 1:58 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 62 min |
| Jan 9, 1:59 PM EST | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Jan 9, 2:03 PM EST | Severe Thunderstorm Warning | RAH | Anson, Davidson, Montgomery, Randolph, Stanly | 57 min |
| Jan 9, 2:14 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Randolph | 46 min |
| Jan 9, 2:28 PM EST | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 5 hr |
| Jan 9, 2:31 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 44 min |
| Jan 9, 2:45 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 30 min |
| Jan 9, 2:54 PM EST | Special Weather Statement | RAH | Harnett, Hoke | 51 min |
| Jan 9, 2:57 PM EST | Areal Flood Advisory | RAH | Anson, Montgomery, Moore, Richmond, Stanly | 10 min |
| Jan 9, 3:01 PM EST | Special Weather Statement | RAH | Chatham, Lee, Moore | 59 min |
| Jan 9, 3:07 PM EST | Flash Flood Warning | RAH | Anson, Montgomery, Moore, Richmond, Stanly | 4 hr |
| Jan 9, 3:09 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Orange, Person | 66 min |
| Jan 9, 3:13 PM EST | Special Weather Statement | RAH | Sampson | 62 min |
| Jan 9, 3:16 PM EST | Areal Flood Advisory | RAH | Alamance, Chatham, Durham, Orange | 3 hr |
| Jan 9, 3:22 PM EST | Severe Thunderstorm Warning | RAH | Anson, Davidson, Montgomery, Moore, Randolph, Richmond and 1 more | 68 min |
| Jan 9, 3:30 PM EST | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore | 45 min |
| Jan 9, 3:32 PM EST | Tornado Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore | 28 min |
| Jan 9, 3:50 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Randolph | 40 min |
| Jan 9, 3:52 PM EST | Areal Flood Advisory | RAH | Chatham, Durham, Franklin, Granville, Orange, Person and 2 more | 3 hr |
| Jan 9, 3:57 PM EST | Severe Thunderstorm Warning | RAH | Anson, Moore, Richmond, Scotland | 48 min |
| Jan 9, 4:05 PM EST | Special Weather Statement | RAH | Harnett, Wake | 55 min |
| Jan 9, 4:06 PM EST | Tornado Warning | RAH | Cumberland, Harnett, Sampson | 39 min |
| Jan 9, 4:08 PM EST | Severe Thunderstorm Warning | RAH | Wayne | 52 min |
| Jan 9, 4:10 PM EST | Flash Flood Warning | RAH | Alamance, Chatham, Durham, Orange, Person | 5 hr |
| Jan 9, 4:12 PM EST | Special Weather Statement | RAH | Durham, Granville, Vance | 63 min |
| Jan 9, 4:19 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Lee, Montgomery, Moore and 2 more | 41 min |
| Jan 9, 4:23 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Durham, Guilford, Orange, Person, Randolph | 67 min |
| Jan 9, 4:37 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wilson | 53 min |
| Jan 9, 4:38 PM EST | Severe Thunderstorm Warning | RAH | Hoke, Moore, Richmond, Scotland | 67 min |
| Jan 9, 4:46 PM EST | Special Weather Statement | RAH | Johnston | 44 min |
| Jan 9, 4:47 PM EST | Special Weather Statement | RAH | Wake | 43 min |
| Jan 9, 4:51 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Granville, Lee, Moore and 2 more | 39 min |
| Jan 9, 4:52 PM EST | Areal Flood Advisory | RAH | Davidson, Forsyth | 3 hr |
| Jan 9, 4:55 PM EST | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Moore | 50 min |
| Jan 9, 5:06 PM EST | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange, Person, Vance | 54 min |
| Jan 9, 5:09 PM EST | Tornado Warning | RAH | Durham, Granville, Person | 24 min |
| Jan 9, 5:18 PM EST | Severe Thunderstorm Warning | RAH | Chatham, Durham, Granville, Lee, Orange, Wake | 57 min |
| Jan 9, 5:29 PM EST | Severe Thunderstorm Warning | RAH | Chatham, Cumberland, Harnett, Hoke, Lee, Moore and 2 more | 61 min |
| Jan 9, 5:53 PM EST | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Wake, Warren | 67 min |
| Jan 9, 5:59 PM EST | River Flood Warning | RAH | Anson, Stanly | 40 hr |
| Jan 9, 6:04 PM EST | Flash Flood Warning | RAH | Durham, Franklin, Granville, Vance, Wake, Warren | 4 hr |
| Jan 9, 6:06 PM EST | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson, Wake | 54 min |
| Jan 9, 6:18 PM EST | River Flood Warning | RAH | Alamance | 35 hr |
| Jan 9, 6:34 PM EST | Tornado Warning | RAH | Johnston | 26 min |
| Jan 9, 6:40 PM EST | Severe Thunderstorm Warning | RAH | Johnston, Nash, Sampson, Wake, Wayne, Wilson | 65 min |
| Jan 9, 6:51 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Halifax, Nash, Warren | 54 min |
Nearby
Tornado Warnings in North Carolina, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.